Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 33, NWS Corpus Christi, TX

December 13, 20086 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Dec 13, 2008, 4:01 AM CST for 6 counties in Texas. It took effect at Dec 13, 2008, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2008, 4:01 AM CST (10:01 UTC)
In effect from
Dec 13, 2008, 11:00 AM CST
Expired
Dec 13, 2008, 5:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 131001
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 AM CST SAT DEC 13 2008

...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS...

.LOW PRESSURE OVER THE SOUTHER PLAINS WILL DEEPEN TODAY...AS AN
UPPER LEVEL TROUGH MOVES TOWARD THE AREA. WINDS WILL WEAKEN AROUND
SUNSET WITH THE LOSS OF DAYTIME HEATING.

TXZ232>234-242>244-131900-
/O.NEW.KCRP.WI.Y.0033.081213T1700Z-081213T2300Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS
401 AM CST SAT DEC 13 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. COUNTIES INCLUDED IN THIS ADVISORY ARE
BEE...GOLIAD...VICTORIA...KLEBERG...NUECES AND SAN PATRICIO.

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40
MPH ARE EXPECTED TO DEVELOP BY SATURDAY AFTERNOON. WINDS WILL
DECREASE TO 15 TO 25 MPH BY SATURDAY EVENING WITH THE LOSS OF
DAYTIME HEATING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH...OR WILL GUST TO 40 MPH OR HIGHER.
MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES.


$$

GW
2 follow-up statements
000 
WWUS74 KCRP 131817
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1217 PM CST SAT DEC 13 2008

...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS...

.LOW PRESSURE OVER THE SOUTHER PLAINS WILL DEEPEN TODAY...AS AN
UPPER LEVEL TROUGH MOVES TOWARD THE AREA. WINDS WILL WEAKEN
AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING.

TXZ232>234-242>244-132300-
/O.CON.KCRP.WI.Y.0033.000000T0000Z-081213T2300Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS
1217 PM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON
FOR BEE...GOLIAD...VICTORIA...KLEBERG...NUECES AND SAN PATRICIO
COUNTIES.

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH
HAVE DEVELOPED ACROSS THE ADVISORY AREA. THE STRONGEST WINDS WILL
LIKELY OCCUR ACROSS CENTRAL NUECES COUNTY NEAR THE CORPUS
CHRISTI INTERNATIONAL AIRPORT. WINDS WILL DECREASE TO 15 TO 25 MPH
BY THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. BOATING ON AREA LAKES IS NOT RECOMMENDED. THE
STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES.

$$

MJG
000 
WWUS74 KCRP 131822 CCA
NPWCRP

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1221 PM CST SAT DEC 13 2008

...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS...

.LOW PRESSURE OVER THE SOUTHER PLAINS WILL DEEPEN TODAY...AS AN
UPPER LEVEL TROUGH MOVES TOWARD THE AREA. WINDS WILL WEAKEN
AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING.

TXZ232>234-242>244-132300-
/O.COR.KCRP.WI.Y.0033.000000T0000Z-081213T2300Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS
1221 PM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON
FOR BEE...GOLIAD...VICTORIA...KLEBERG...NUECES AND SAN PATRICIO
COUNTIES.

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH
HAVE DEVELOPED ACROSS THE ADVISORY AREA. THE STRONGEST WINDS WILL
LIKELY OCCUR ACROSS CENTRAL NUECES COUNTY NEAR THE CORPUS
CHRISTI INTERNATIONAL AIRPORT. WINDS WILL DECREASE TO 15 TO 25 MPH
BY THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. BOATING ON AREA LAKES IS NOT RECOMMENDED.

$$

MJG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:55 AM CST, 6 minutes earlier.

Area forecast discussion, Dec 13, 3:55 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
355 AM CST SAT DEC 13 2008

.SHORT TERM (TODAY THROUGH SUNDAY)...WATER VAPOR IMAGERY SHOWING
SHORTWAVE TROUGH OVER SOUTHERN ARIZONA BEGINNING TO MOVE MORE TO THE
EAST NOW...WITH NEXT STRONGER SYSTEM OVER THE PACIFIC NORTHWEST
DIGGING SOUTH. BOTH OF THESE SYSTEMS WILL HAVE THE MAIN ENERGY NORTH
OF THE FORECAST AREA...AND WHAT SOUTH TEXAS WILL GENERALLY GET FROM
IT IS WIND. WILL ISSUE A WIND ADVISORY FOR THE SOUTHERN COASTAL
COUNTIES FOR TODAY (MAINLY AFTERNOON) AS WELL AS THE VICTORIA AREA.
THE NORTHEASTERN COASTAL COUNTIES MAY BE TOO STABLE TO PROPERLY MIX
THE STRONGER WINDS DOWN (AND MODELS ARE SHOWING MUCH LESS WIND
HERE)...SO WILL NOT GO WITH AN ADVISORY NORTHERN COASTAL AREAS.
WINDS SHOULD GRADUALLY DIMINISH AFTER SUNSET...BUT STILL REMAIN UP
FOR NIGHTTIME STANDARDS. EXPECT WINDS TO BE JUST A TAD LOWER ON
SUNDAY AS AFTERNOON PRESSURE FALLS ARE NOT AS STRONG (DUE TO FRONT
ENTERING THE PANHANDLE)...BUT COULD STILL BE NEAR THE ADVISORY RANGE
FOR THE SOUTHERN COASTAL COUNTIES. MUCH MORE CLOUDS TODAY
(ESPECIALLY OVER THE NORTHEAST) BUT STILL PARTLY CLOUDY WEST. MOST
CLOUDY CONDITIONS WILL DEVELOP OVER THE AREA BY MIDNIGHT...THEN SOME
CLEARING OF CLOUDS OUT WEST DURING THE AFTERNOON ON SUNDAY AS 850 MB
WINDS HAVE WESTERLY COMPONENT. CONTINUE WITH WARM-UP...WITH
TEMPERATURES SEVERAL DEGREES WARMER TODAY THAN FRIDAY...AND MORE
THAN 10 DEGREES WARMER THAN LOWS WERE THIS PERIOD FOR SUNDAY
MORNING. A FEW DEGREES WARMER ON SUNDAY THAN FORECAST FOR TODAY...AS
BOUNDARY LAYER CONTINUES TO WARM.

&&

.MARINE...SCA CONDITIONS ALL LOCATIONS TODAY...AND TONIGHT FOR THE
GULFMEX. WINDS OVER THE NEARSHORE (ESPECIALLY NORTHERN) MAY DECREASE
BELOW SCA CRITERION FOR A TIME...BUT SEAS SHOULD BE UP BY THEN TO
WARRANT A CONTINUANCE OF SCA CONDITIONS. NEAR SCA FOR THE BAYS ON
SUNDAY.

&&

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...AREAS OF FOG POSSIBLE
LATE SUNDAY NIGHT AND MONDAY MORNING ACROSS THE REGION. ONCE FOG
BURNS OFF...A WARM MONDAY (WITH TEMPS WELL ABOVE NORMAL) IS EXPECTED
AHEAD OF A SHALLOW POLAR COLD FRONT.

THE COLD FRONT WILL SAG INTO THE NORTHERN CWA MONDAY EVENING AND
WILL LIKELY MOVE INTO AND POSSIBLY ALL THE WAY THROUGH THE SOUTHERN
CWA OVERNIGHT AND INTO TUESDAY MORNING. WHILE THE MAIN PUSH WILL
REMAIN WELL NORTHEAST OF THE REGION...THE AIRMASS DOES HAVE POLAR
CHARACTERISTICS AND IS SHALLOW...WHICH TRADITIONALLY IS NOT HANDLED
WELL BY GLOBAL GFS AND ECMWF MODELS. FOLLOWED CLOSER TO A BLEND OF
THE NAM12 AND DGEX SOLUTIONS MONDAY NIGHT AND TUESDAY WITH RESPECT
TO WINDS AND TEMPS. FORECASTED TEMPS ON TUESDAY ARE ROUGHLY TWO
CATEGORIES LOWER THAN THE TOO WARM GFS MOS. CLOUDS AND SLIGHT CHANCE
FOR LIGHT RAIN WILL DEVELOP BEHIND THE FRONT MONDAY NIGHT THROUGH
TUESDAY NIGHT.

THE FRONT WILL STALL OFFSHORE TUESDAY NIGHT AND THEN COME BACK AS A
WARM FRONT TUESDAY NIGHT THROUGH WEDNESDAY MORNING. BLENDED FORECAST
BACK TOWARDS THE GFS/ECMWF WEDNESDAY AND WEDNESDAY NIGHT.

00Z GFS AND ECMWF DISAGREE FORECAST BEYOND THURSDAY. ECMWF IS
STRONGER WITH UPPER LEVEL SYSTEM SHEARING NORTHEAST OUT OF THE
SOUTHWEST U.S...AND CORRESPONDINGLY SHOWS A MORE PACIFIC TYPE
FRONTAL SYSTEM COMING THROUGH THE AREA ON FRIDAY. CANADIAN IS
SIMILAR TO THE ECMWF...BUT GFS DOES NOT SHOW THIS. DID SHOW A WEAKER
COLD FRONT COMING THROUGH THE AREA ON FRIDAY...SIMILAR TO THE HPC
PROGS. KEPT FORECAST ON DAY 7 DRY FOR THE TIME BEING GIVEN
UNCERTAINTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  65  81  64  83  /  10  10  10  10  10
VICTORIA          74  63  80  62  77  /  10  10  10  10  10
LAREDO            79  59  86  61  85  /   0   0   0  10  10
ALICE             77  62  86  62  84  /   0   0  10  10  10
ROCKPORT          73  66  77  66  78  /  10  10  10  10  10
COTULLA           76  57  84  59  81  /   0   0  10  10  10
KINGSVILLE        76  63  83  64  84  /  10  10  10  10  10
NAVY CORPUS       73  67  78  67  79  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
     FOR THE FOLLOWING ZONES: BEE...GOLIAD...KLEBERG...NUECES...
     SAN PATRICIO...VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST SUNDAY NIGHT FOR THE
     FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
     60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
     60 NM.

     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
     ARANSAS TO PORT OCONNOR.

&&

GW/86...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Dec 12, 4:25 AM CST, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 AM CST FRI DEC 12 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-131030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
425 AM CST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE
NEARSHORE AND OFFSHORE WATERS AFTER MIDNIGHT TONIGHT. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE WEEKEND
ACROSS THE COASTAL WATERS. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 11:53 PM CSTSmall Craft AdvisoryCRP3 days
Dec 13, 3:53 AM CSTSmall Craft AdvisoryCRP14 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.